Alert archive / Maine / Winter Storm Warnings in 2007

Winter Storm Warning 2, NWS Gray, ME

January 18, 20078 counties in Maine

NWS Gray, ME issued this winter storm warning at Jan 18, 2007, 3:25 PM EST for 8 counties in Maine. It took effect at Jan 19, 2007, 3:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 18, 2007, 3:25 PM EST (20:25 UTC)
In effect from
Jan 19, 2007, 3:00 AM EST
Expired
Jan 19, 2007, 10:25 AM EST
In force
7 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Kennebec County, ME, Oxford County, ME, Somerset County, ME, Waldo County, ME, York County, ME

The radar

The Portland,ME radar (KGYX), 58 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KGYX 182025
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
325 PM EST THU JAN 18 2007

...A NOREASTER WILL RACE UP THE EASTERN SEABOARD TONIGHT...

.SNOW WILL QUICKLY OVERSPREAD NEW HAMPSHIRE AND WESTERN MAINE
AFTER MIDNIGHT TONIGHT. THE SNOW WILL PICK UP IN INTENSITY
SHORTLY BEFORE THE MORNING COMMUTE ON FRIDAY. THE POTENTIAL EXISTS
FOR 4 TO 8 INCHES OF SNOW ACROSS INTERIOR SOUTHERN MAINE. 3 TO 6
INCHES OF SNOW WILL FALL IN THE WESTERN MOUNTAINS OF MAINE. LESS
SNOW IS EXPECTED ACROSS NEW HAMPSHIRE AND ALONG THE COAST AS THE
SNOW WILL MIX WITH RAIN AT TIMES. NEVERTHELESS...THE MORNING
COMMUTE WILL BE DIFFICULT IN ALL AREAS.

LOW PRESSURE DEVELOPING OFF THE SOUTH CAROLINA COAST WILL
INTENSIFY OVER THE NEW ENGLAND WATERS LATE TONIGHT. IT WILL MOVE
NORTHEAST...REACHING THE CANADIAN MARITIMES FRIDAY EVENING. STRONG
GUSTY WINDS WILL ACCOMPANY THE DEPARTING SYSTEM FRIDAY NIGHT AND
SATURDAY.


MEZ012>014-018>022-190430-
/O.UPG.KGYX.WS.A.0001.070119T0600Z-070119T2200Z/
/O.NEW.KGYX.WS.W.0002.070119T0800Z-070119T2200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY
325 PM EST THU JAN 18 2007

...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 5 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 5 PM EST FRIDAY. 

4 TO 8 INCHES OF SNOW WILL ACCUMULATE LATE TONIGHT AND FRIDAY ACROSS
SOUTHERN INTERIOR MAINE.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO
SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...
OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION. 

$$

MEZ007>009-190430-
/O.NEW.KGYX.SN.Y.0002.070119T1000Z-070120T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM
325 PM EST THU JAN 18 2007

...SNOW ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY. 

3 TO 6 INCHES OF SNOW WILL ACCUMULATE IN THE WESTERN MOUNTAINS OF
MAINE LATE TONIGHT THROUGH FRIDAY.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO
SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...
OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
JC
3 follow-up statements
000 
WWUS41 KGYX 190305
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1005 PM EST THU JAN 18 2007

...UP TO 8 INCHES OF SNOW EXPECTED IN THE CENTRAL MAINE FOOTHILLS...

.TWO WAVES OF LOW PRESSURE WILL TRACK UP THE EASTERN SEABOARD
OVERNIGHT. WHILE THESE SYSTEMS ARE INITIALLY WEAK...THEY WILL
MERGE WITH ANOTHER LOW PRESSURE SYSTEM APPROACHING FROM THE GREAT
LAKES. THIS WILL RESULT IN A RAPIDLY STRENGTHENING LOW EAST OF
MAINE ON FRIDAY.

SNOW WILL QUICKLY OVERSPREAD MOST OF MAINE AND NEW HAMPSHIRE
TONIGHT. A COASTAL FRONT WILL DEVELOP...SETTING UP RIGHT ALONG
THE COASTLINE FROM PORTLAND SOUTH...AND THEN MOVING A BIT FURTHER
INLAND ALONG THE MAINE MID-COAST. PRECIPITATION WILL MIX WITH
RAIN AT TIMES SOUTH OF THIS BOUNDARY...WHILE REMAINING ALL SNOW
NORTH OF THE BOUNDARY.

EXPECT THE HIGHEST SNOWFALL TOTALS TO BE IN THE CENTRAL MAINE
FOOTHILLS...ROUGHLY FROM LEWISTON TO AUGUSTA. AMOUNTS WILL TAPER
OFF INTO THE MOUNTAINS...AND TOWARDS THE COASTLINE.


MEZ012>014-018>022-191115-
/O.CON.KGYX.WS.W.0002.070119T0800Z-070119T2200Z/
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...FARMINGTON...WILTON...SKOWHEGAN...
PITTSFIELD...MADISON...FAIRFIELD...NORTH WINDHAM...GORHAM...
BRIDGTON...LEWISTON...AUBURN...AUGUSTA...WATERVILLE...WINSLOW...
GARDINER...UNITY
1005 PM EST THU JAN 18 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 5 PM EST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 5 PM EST
FRIDAY. 

4 TO 8 INCHES OF SNOW WILL ACCUMULATE TONIGHT AND FRIDAY ACROSS
THE FOOTHILLS OF MAINE. SNOW WILL BEGIN AROUND MIDNIGHT IN MOST
LOCATIONS...WITH THE HEAVIEST SNOWFALL JUST BEFORE THE MORNING
COMMUTE. SNOW WILL TAPER OFF TO SNOW SHOWERS FRIDAY MORNING...BUT
MAY LINGER INTO THE AFTERNOON EAST OF AUGUSTA.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO
SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...
OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ007>009-191115-
/O.CON.KGYX.SN.Y.0002.070119T1000Z-070120T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD...BINGHAM
1005 PM EST THU JAN 18 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST FRIDAY. 

3 TO 6 INCHES OF SNOW WILL ACCUMULATE IN THE WESTERN MOUNTAINS OF
MAINE TONIGHT THROUGH FRIDAY. SNOW WILL BEGIN DURING THE EARLY
MORNING HOURS...LASTING THROUGH NOON. SNOW WILL CONTINUE OVER
HIGHER ELEVATIONS...AND IN EASTERN SECTIONS THROUGH THE AFTERNOON. EXPECT
MOST LOCATIONS TO SEE ACCUMULATIONS AROUND 3 INCHES...WITH THE
HIGHER AMOUNTS IN EASTERN SOMERSET COUNTY...AND ACROSS HIGHER
ELEVATIONS.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO
SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...
OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

APFFEL
000 
WWUS41 KGYX 190835
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
335 AM EST FRI JAN 19 2007

SEVERAL INCHES OF SNOW WILL ACCUMULATE OVER EASTERN AREAS THROUGH
TODAY.

.LOW PRESSURE WILL MOVE NORTHEAST THROUGH THE GULF OF MAINE TODAY
THEN INTENSIFY RAPIDLY AS IT TURNS TO THE NORTH AND MOVES INTO NEW
BRUNSWICK TONIGHT.

AS THE LOW MOVES TO THE NORTHEAST IT WILL CONTINUE TO PRODUCE SNOW
FOR MUCH OF INTERIOR SECTIONS OF SOUTHERN AND WESTERN MAINE AND
NEW HAMPSHIRE. ALONG THE COAST A MIXTURE OF PRECIPITATION TYPES
CAN BE EXPECTED.

A COASTAL FRONT WHICH EXTENDS NORTHEAST FROM THE LOW STRETCHES
ACROSS THE COAST OF MAINE EARLY THIS MORNING AND IS SEPARATING
WARM TEMPERATURES AND RAIN OVER THE COASTAL WATERS, THE ISLANDS
AND SOME LOCATIONS ALONG THE IMMEDIATE COAST FROM COLDER
TEMPERATURES AND SNOW, WITH SOME RAIN OR PATCHY LIGHT FREEZING
RAIN, OVER INLAND AREAS THAT ARE ON THE COLD SIDE OF THIS FRONTAL
BOUNDARY.

AS THE LOW MOVES BY WINDS WILL SHIFT AROUND TO THE NORTHWEST AND
BECOME QUITE GUSTY. THIS WILL CAUSE PRECIPITATION TO TAPER TO
SCATTERED SNOW SHOWERS FOR A COUPLE OF HOURS BEFORE ENDING. THIS
WILL OCCUR OVER SOUTHEAST NEW HAMPSHIRE AND SOUTHWEST MAINE THIS
MORNING AND OVER MORE EASTERN AREAS OF SOUTHERN AND WESTERN MAINE
THIS AFTERNOON.

IN THE MOUNTAINS SNOW SHOWERS WILL PERSIST ON THE GUSTY NORTHWEST
WINDS AND COULD SEE ACCUMULATING SNOW RIGHT THROUGH TONIGHT.

AS THE LOW MOVES INTO CANADA TONIGHT THE GUSTY NORTHWEST WINDS
WILL CONTINUE ACROSS THE ENTIRE REGION. BLOWING AND DRIFTING OF
FRESHLY FALLEN SNOW CAN BE EXPECTED IN EXPOSED AREAS.

SNOWFALL TODAY, THEN MOUNTAIN SNOW SHOWERS, BLOWING AND DRIFTING
SNOW WITH GUSTY WINDS TONIGHT WILL CREATE DANGEROUS DRIVING
CONDITIONS ACROSS THE REGION. MOTORISTS ARE URGED TO DRIVE SAFELY.
SLOW DOWN AND ALLOW PLENTY OF TIME TO REACH YOUR DESTINATION.
UNNECESSARY TRAVEL SHOULD BE AVOIDED UNTIL ROADS CAN BE PLOWED AND
TREATED.

A MARINE STORM WARNING HAS BEEN ISSUED FOR THE INCREASING WINDS
WHICH WILL GUST TO 50 KNOTS, OR POSSIBLY HIGHER, OVER THE COASTAL
WATERS OF WESTERN MAINE AND NEW HAMPSHIRE FROM LATE TONIGHT
THROUGH SATURDAY NIGHT.

MEZ013-019-020-191600-
/O.CAN.KGYX.WS.W.0002.000000T0000Z-070119T2200Z/
/O.EXB.KGYX.SN.Y.0002.070119T0835Z-070119T1600Z/
SOUTHERN FRANKLIN-INTERIOR CUMBERLAND-ANDROSCOGGIN-
INCLUDING THE CITIES OF...FARMINGTON...WILTON...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON...AUBURN
335 AM EST FRI JAN 19 2007

...WINTER STORM WARNING IS CANCELLED...
...SNOW ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SNOW ADVISORY...
WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING. THE WINTER STORM
WARNING HAS BEEN CANCELLED. 

3 TO 5 INCHES OF ACCUMULATION CAN BE EXPECTED OVER THE EASTERN
HALF OF SOUTHERN FRANKLIN, INTERIOR CUMBERLAND AND ANDROSCOGGIN
COUNTIES WITH LESSER AMOUNTS, GENERALLY 1 TO 3 INCHES, OVER THE
WESTERN HALF OF THESE COUNTIES.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO
SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...
OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ012-018-190945-
/O.CAN.KGYX.WS.W.0002.000000T0000Z-070119T2200Z/
SOUTHERN OXFORD-INTERIOR YORK-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD
335 AM EST FRI JAN 19 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER
STORM WARNING. 

HEAVY SNOWFALL IS NO LONGER EXPECTED. HOWEVER, SNOWFALL OF 1 TO 3
INCHES CAN STILL BE EXPECTED.

$$

MEZ007-008-190945-
/O.CAN.KGYX.SN.Y.0002.070119T1000Z-070120T0000Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-
INCLUDING THE CITIES OF...ANDOVER...BYRON...MIDDLE DAM...
ROXBURY...SOUTH ARM...UPTON...WILSONS MILLS...AVON...
CARRABASSETT VALLEY...COBURN GORE...DALLAS...DAVIS...EUSTIS...
KINGFIELD
335 AM EST FRI JAN 19 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SNOW
ADVISORY. 

HEAVY SNOWFALL IS NO LONGER EXPECTED. HOWEVER, SNOWFALL OF 1 TO 3
INCHES CAN STILL BE EXPECTED.

$$

MEZ014-021-022-192000-
/O.CON.KGYX.WS.W.0002.000000T0000Z-070119T2200Z/
SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-
INCLUDING THE CITIES OF...SKOWHEGAN...PITTSFIELD...MADISON...
FAIRFIELD...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...UNITY
335 AM EST FRI JAN 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

4 TO 8 INCHES OF ACCUMULATION CAN BE EXPECTED OVER THE EASTERN
HALF OF SOUTHERN SOMERSET, KENNEBEC AND INTERIOR WALDO COUNTIES
WHILE 3 TO 5 INCHES CAN BE EXPECTED OVER THE WESTERN HALF OF THESE
COUNTIES. 

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO
SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...
OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$

MEZ009-192000-
/O.EXT.KGYX.SN.Y.0002.070119T0835Z-070120T0000Z/
CENTRAL SOMERSET-
INCLUDING THE CITY OF...BINGHAM
335 AM EST FRI JAN 19 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

3 TO 5 INCHES OF SNOW CAN BE EXPECTED OVER THE EASTERN HALF OF
CENTRAL SOMERSET COUNTY WHILE 1 TO 3 INCHES CAN BE EXPECTED OVER
THE WESTERN HALF.

PLEASE REPORT SNOW OR ICE ACCUMULATIONS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO
SO SAFELY. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...
OR GO TO WWW.WEATHER.GOV/GRAY FOR FURTHER UPDATES ON THIS WEATHER
SITUATION.

$$
000 
WWUS41 KGYX 191525
WSWGYX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1025 AM EST FRI JAN 19 2007

...STORM FORMS TOO LITTLE TOO LATE FOR HEAVY SNOWFALL ACROSS
MUCH OF WESTERN MAINE...

.AN INTENSIFYING AREA OF LOW PRESSURE IN THE GULF OF MAINE LATE
THIS MORNING WILL MOVE RAPIDLY INTO THE CANADIAN MARITIMES. SNOW
SHOWERS ARE LIKELY THROUGH MIDDAY WITH A DUSTING TO AN INCH
ACCUMULATION POSSIBLE. AFTERWORDS...EXPECT MOSTLY CLOUDY SKIES
WITH JUST A CHANCE FOR SNOW SHOWERS. 

THE EXCEPTION WILL BE THE MOUNTAINS...WHERE UPSLOPE SNOW SHOWERS
WILL BE MORE PERSISTENT LATER TODAY AND TONIGHT. THE NORTHWEST
FACING HIGHER TERRAIN WILL BE UP 2 TO 4 INCHES OF NEW SNOW BY
SATURDAY MORNING.

MEZ014-021-022-191630-
/O.CAN.KGYX.WS.W.0002.000000T0000Z-070119T2200Z/
SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-
INCLUDING THE CITIES OF...SKOWHEGAN...PITTSFIELD...MADISON...
FAIRFIELD...AUGUSTA...WATERVILLE...WINSLOW...GARDINER...UNITY
1025 AM EST FRI JAN 19 2007

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WINTER
STORM WARNING. 

AN ADDITIONAL DUSTING TO AN INCH SNOW ACCUMULATION IS EXPECTED
TODAY.

$$

MEZ013-019-020-191630-
/O.CAN.KGYX.SN.Y.0002.000000T0000Z-070119T1600Z/
SOUTHERN FRANKLIN-INTERIOR CUMBERLAND-ANDROSCOGGIN-
INCLUDING THE CITIES OF...FARMINGTON...WILTON...NORTH WINDHAM...
GORHAM...BRIDGTON...LEWISTON...AUBURN
1025 AM EST FRI JAN 19 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SNOW
ADVISORY. 

AN ADDITIONAL DUSTING TO AN INCH SNOW ACCUMULATION IS EXPECTED
TODAY.

$$

MEZ009-191630-
/O.CAN.KGYX.SN.Y.0002.000000T0000Z-070120T0000Z/
CENTRAL SOMERSET-
INCLUDING THE CITY OF...BINGHAM
1025 AM EST FRI JAN 19 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SNOW
ADVISORY. 

AN ADDITIONAL DUSTING TO AN INCH SNOW ACCUMULATION IS EXPECTED
TODAY. HOWEVER...UPSLOPE SNOW SHOWERS WILL PICK UP
TONIGHT...BRINGING 2 TO 4 INCHES OF SNOW TO THE HIGHER NORTHWEST
FACING TERRAIN.

$$
JC

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 2:44 PM EST, 41 minutes earlier.

Area forecast discussion, Jan 18, 2:44 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 PM EST THU JAN 18 2007

.SHORT TERM /TONIGHT THROUGH FRIDAY/...COMPLEX COASTAL SYSTEM WILL
BECOME BETTER DEFINED TONIGHT AS IT MOVES QUICKLY UP THE EASTERN
SEABOARD. WE STARTED THE MORNING WITH THE COLDEST SURFACE
TEMPERATURES THIS YEAR. HOWEVER...SOUTHWESTERLY FLOW HAS WARMED
AND CONTINUE TO WARM THE LOWER LEVELS OF THE ATMOSPHERE. THIS
MILDER AIR WILL BECOME THE KEY TO THE SHORT TERM PORTION OF THE
FORECAST (ALBIET DEW POINTS ARE STILL IN THE TEENS AND LOWER 20S - AT
LEAST FOR NOW LEAVING SOME ROOM FOR EVAPORATION COOLING).

PRESSURE FALLS INCREASING OFF THE CAROLINAS THIS AFTERNOON.
SURFACE LOW WILL CONTINUE TO DEVELOP E OF HATTERAS THIS EVENING.

HOURLY MODELED PROFILES INDICATE A 1 TO 3 K FT WARM LAYER IN THE
LOWEST LEVELS OF THE ATMOSPHERE BY LATE TONIGHT ALONG THE
COASTLINE. WILL NOT FOLLOW THE GFS SOLUTION FOR NOW WHICH SHOWS
WARM AIR AND RAIN MAKING IT ALL THE WAY TO AUGUSTA. WITH MODEL
MASS FIELDS CONSISTENTLY SHOWING BEST FORCING AND QPF IN AND
AROUND THE KENNEBEC RIVER VALLEY...WILL UPGRADE WINTER STORM WATCH
TO WARNING FOR SOUTHERN INTERIOR MAINE. SOUTHERN OXFORD...INTERIOR
CUMBERLAND AND INTERIOR YORK COUNTIES ARE ALSO IN THE
WARNING...BUT SHOULD BE ON THE LOWER END OF WARNING THRESHOLDS.

WHILE PRECIPITATION IS LIGHT SHORTLY AFTER MIDNIGHT TONIGHT...THE
PTYPE WILL PROBABLY REMAIN A RAIN/SNOW MIX ALONG THE COAST. DURING
THE 12Z-16Z TIMEFRAM...DYNAMICS SUFFICIENT ENOUGH TO CHANGE
PRECIPITATION TO ALL SNOW ALONG THE COAST. HOWEVER...DOWNSLOPE
FLOW WILL ALREADY BE DEVELOPING AT THAT TIME.

OCEAN EFFECT -SHSN POSSIBLE ALONG THE IMMEDIATE SHORELINE AS EARLY
AS THIS EVENING.

TIDES...ASTRONOMICAL TIDES ARE ON THE HIGH SIDE ON FRIDAY.
HOWEVER...THIS IS A FAST MOVING SYSTEM WITH MUCH OF THE
INTENSIFICATION OCCURRING NORTH AND EAST OF OUR REGION.

POWER OUTAGES IN SE NH...COORD WITH NH EMERGENCY MANAGEMENT. THERW
IS STILL QUITE A BIT OF ICE ON THE TREES IN SE NH. BUILDUP OF
HEAVY WET SNOW/RAIN MIX MAY CAUSE MORE POWER OUTAGES.
ALSO...STRONG WINDS FRIDAY NIGHT OR SATURDAY MAY CAUSE PROBLEMS.

MIXED PRECIPITATION EVENT SWITCHES TO A STRONG WIND EVENT IN THE
LONG TERM.
&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A COLD AND DRY PATTERN WILL BE THE MAIN WEATHER MAKER FOR THE NEXT
WEEK WITH BELOW NORMAL TEMPERATURES. A LONG WAVE TROF WILL BE
POSITIONED IN THE EASTERN HALF OF THE U.S. AND WILL MOVE LITTLE. A
DRY NORTHWEST FLOW WITH A FEW MINOR DISTURBANCES WILL BRING SOME
SNOW SHOWERS TO THE MOUNTAINS ON A FEW INSTANCES OVER THE NEXT
WEEK BUT NOTHING OF ANY SIGNIFICANCE.
&&

.AVIATION...VFR...THEN MOSTLY IFR AND LIFR SHORTLY AFTER MIDNIGHT.
&&

.MARINE...STRONG GRADIENT AND COLD AIR ADVECTION WILL BE
DEVELOPING OVER THE COASTAL WATERS WITHIN 24 HOURS. GALES TO BE
HOISTED WITH MENTION OF POSSIBLE STORM FORCE WINDS. ALSO...HAVE
ADDED THUNDERSTORMS TO THE MARINE FORECAST FOR FRIDAY MORNING
WHICH IS COMMON WITH THE PASSAGE OF A RAPIDLY DEEPENING LOW.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 3 AM TO 5 PM EST FRIDAY FOR
     MEZ012>014-018>022.

     SNOW ADVISORY FROM 5 AM TO 7 PM EST FRIDAY FOR MEZ007>009.

NH...NONE.
MARINE...GALE WARNING FROM 1 PM FRIDAY TO 5 PM EST SATURDAY FOR ANZ150.
&&

JC
Hazardous weather outlook, Jan 18, 3:17 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
317 PM EST THU JAN 18 2007

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-192030-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
317 PM EST THU JAN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE
AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER
MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW...MIXING WITH RAIN AT TIMES (ALONG THE COAST) WILL
OVERSPREAD MUCH OF NEW HAMPSHIRE AND WESTERN MAINE SHORTLY AFTER
MIDNIGHT. WINTER STORM WARNINGS HAVE BEEN POSTED FOR SOUTHERN
INTERIOR MAINE FOR 4 TO 8 INCHES OF SNOW. SNOW ADVISORIES HAVE
BEEN ISSUED FOR LATE TONIGHT THROUGH FRIDAY FOR 3 TO 6 INCHES OF
SNOW IN THE WESTERN MOUNTAINS OF MAINE. ELSEWHERE...ANYWHERE FROM
1 TO 4 INCHES OF SNOW WILL FALL ACROSS MUCH OF NEW HAMPSHIRE AND
COASTAL MAINE.

THE MORNING COMMUTE WILL BE TREACHEROUS AS THE PRECIPITATION WILL
BE HEAVY AT THAT TIME. ALLOW EXTRA TRAVEL TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE SNOW ADVISORIES AND WINTER STORM WARNINGS WILL CONTINUE
THROUGH FRIDAY.

GALE WARNINGS HAVE BEEN POSTED FOR THE COASTAL WATERS. A STORM
WARNING MAY BE NEEDED.

ICE CONTINUES TO COVER TREES IN SOUTHEAST NEW HAMPSHIRE. HEAVY WET
SNOW AND GUSTY WINDS MAY CAUSE ADDITIONAL POWER OUTAGES FRIDAY.

TIDES WILL BE RUNNING HIGH ON FRIDAY.  NO SIGNIFICANT PROBLEMS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
A HAMS RADIO OPERATOR IS REQUESTED FOR THE WFO GYX OFFICE ON
FRIDAY. SPOTTER ACTIVATION IS REQUESTED.

JC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 11:13 AM ESTWinter Storm WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more4 hr
Jan 18, 3:25 PM ESTSnow AdvisoryGYXAndroscoggin, Cumberland, Franklin, Oxford, Somerset19 hr

Nearby

Winter Storm Warnings in Maine, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.